MAUDE Adverse Event Report: MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number TPL0059
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that prior to the procedure; there was a boot up issue.A dell windows restart and configuration.During the procedure, issues with spin upload and robotic inaccuracy were noted.When trying to import the first spin from the medtronic imaging system, using a usb to transfer to guidance system, it was initially uploaded with correct patient name but there was incorrect anatomy (aka incorrect scan) as detected by the fellow as there was an incorrect l1 fracture presentation.They re-attempted uploading using the same usb, which was then imported that same incorrect scan, but under a different patient name.At which points they tried an empty universal serial bus (usb) with no prior navigation or guidance system files, on the off chance the scan was being corrupted on the device.At which points the mobile viewing station (mvs) errored "there are no removable devices on this system" on all ports.They tried again with a second empty usb which resulted in same error temporarily but eventually showed up.Due to the concern, it might be to do with these usb ports, t hey then tried using a cable with a "direct" import and this was the correct scan under correct patient name.They then proceeded with sending the surgical arm to the first trajectory at which point a significant (10 centimeter (cm) robotic inaccuracy was noticed.After completing an accuracy check with the probe, it was determined navigation was accurate but the robot arm itself wasn't.They re-did a snapshot to confirm no navigation inaccuracy.Due to the fact no shoulder shift had been detected by the system and no physical shift of the patient had been noticed, they were worried such a significant shift was due to the "weird" upload process of the scan.As such per the surgeon's decision, they restarted the process (unmounting, new kit/nav codes, creating new case, new 3define, new snapshot, new spin) and then immediately used the cable and "direct" import option.At this point, the correct patient and scan was imported, and first trajectory appeared on track.After 4 screws were inserted, another spin as normal was performed.Screws were checked as per protocol and 1 screw was detected to have shifted medially and did not match the robotic plan.That 1 screw was then removed and replaced under a non-medtronic imaging system.A 4th spin was then taken to confirm final placement (per surgeon's decision despite extra radiation).The patient was noted to have no injury and surgical delay was 2.5 hours.Additional information was received.It was reported that it was estimated that the screw (t12 on the right) was about 2 millimeters (mm) medial - enough to breach the medial canal.It was not measured exactly since it was removed and replaced.
 
Additional Manufacturer Narrative
H3, h6) no parts have returned to the manufacturer for analysis.Codes b17, c20, and d15 are applicable.H6) multiple annex a codes were applied to capture this event.A0908 captures the alleged inaccuracy while a1107 captures the import issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAZOR X SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS  3079830
Manufacturer (Section G)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS   3079830
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22864319
Report Number3005075696-2025-00330
Device Sequence Number9313320
Product Code OLO
UDI-Device Identifier07290109184838
UDI-Public(01)07290109184838(11)220217
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K230064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0059
Device Catalogue NumberTPL0059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale